MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 16 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 16 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 51-101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clottreiver sheath, 16fr (ct sheath) was returned to the manufacturer and investigated.Visual inspection revealed tissue covering the funnel.The tissue was removed from the device and no signs of damage or defects were observed on the sheath shaft or funnel.The patient's vessel damage was likely due to excessive force used to advance/retract the device against resistance, possibly exasperated by patient anatomy and/or navigating a torturous insertion pathway.Two lots were provided, that could be the lot with the failure.Both lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted for both lots and no similar issues have been reported against either lot number.The device labeling includes the following warning: "avoid using excessive force to advance or retract the clottriever sheath and dilator against resistance.If excessive resistance is encountered, remove the device.Excessive force against resistance may result in damage to the clottriever sheath and dilator and/or vessel." the device labeling includes the following precaution: "ultrasound guidance should be used to ensure desired vessel target area is accessed during introducer sheath placement." vessel dissection is listed in the device labeling as a possible adverse event/complication.Manufacturer reference #: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a female patient underwent bilateral popliteal deep vein thrombosis (dvt) thrombectomy using inari devices.The patient had a preexisting left lower extremity stent that had occluded.During the procedure, the left popliteal vein was accessed without issue using the clottreiver sheath, 16fr (ct sheath) and revcore catheter.Upon moving to the right popliteal vein, access was attempted by inserting the ct sheath.Initial attempts on the right side encountered a network of collateral veins.Two separate attempts appeared to have entered a collateral based on wire trajectory and venography.Intravascular ultrasound (ivus) was not used to confirm the location.The procedure continued without any apparent intraprocedural complications.No thrombectomy was performed through the right side access, only deployment of the flowtriever xl catheter disks.Upon removal of the ct sheath, at the conclusion of the procedure, tissue resembling vein wall was adherent to the sheath.The physician stated that the vessel may have externalized with the sheath removal, and the physician excised the tissue.The access site was closed with sutures and manual pressure was held.There was no bleeding or hematoma identified at the time of closure.Upon reviewing the venography post-procedure, it was discussed that the access may have been in a collateral vein.Follow up the next day post-procedure, indicated that the patient was stable without any reported complications.

Brand Name
CLOTTRIEVER SHEATH, 16 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key23538441
Report Number3020347218-2025-00076
Device Sequence Number11967878
Product Code QEW
UDI-Device Identifier00850291007123
UDI-Public00850291007123
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K233815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number51-101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWTRIEVER XL CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexFemale